Well if you are trying to avoid gaining weight, i'd suggest another SSRI. Paxil is notorious for weight gain, trust me I know! I took it back in 2002 for a year and in that year I gained 60 pounds! I stopped that and switched to Zoloft and have been taking that on and off for about 10 years now with no weight gain. But then again, all meds work differently for different people, you may not have the same issues I had with it. I'd say try it, but monitor your weight, if you start gaining, switch to something else. Good luck! Fox
I have been on 20mg for over 11 years. I am a big guy to begin with (6ft - 250lbs - former football player) and I think I may have gained about 10-15lbs initially. However, it may have been the anxiety / depression that created this as I really just stayed indoors for 6 months hoping the feelings would go away
I have long since lost that weight gain. I also had initial side effects of dry mouth, slightly increased anxiety and minor insomnia. This last about 2 months and I knew this was going to happen (based on feedback from my doc), so I didn't get too worried. I honestly have no side effects at all now.
Lastly, I did successfully wean off Paxil about 3 years ago. Many have complained that the withdrawal symptoms of Paxil are really bad. My opinion is they tried to wean off too quickly. I took 6 months to wean off and had NO withdrawal symptoms.
Unfortunately, my anxiety came back in about 8 months so I went back on the Paxil. Feeling great again for the last 2+ years!!!
well been taking it a week now. lost 3 lbs so far, i feel kind of wired tho and my BP went up 20 points. I have a bit more anxiety than w/o it so Ill wait the month, month and a half and then judge it. Ive been taking 10 mg at night. ill switch it to the morning.TY for the replies.
Your BP will go up with anxiety, and since you're feeling a bit more anxious, that's probably the cause. If the side effects get too bothersome for you, you could always ask your doc for some xanax to help you through them. I'm glad to hear you started your med. I'm wishing you all the best, and I hope it works great for you! Fox